Drug overdose can occur anytime a user takes too much of a drug whether it is a legal drug or an illicit street drug. Amphetamine overdose, like all types of overdose, can be a very dangerous scenario that may even lead to death if left untreated. Because amphetamine is a stimulant that acts on the central nervous system by causing an increase in endorphins and other chemicals in the body, an overproduction can lead to deadly consequences.
Taking too much of an amphetamine can lead to increased heart rate which could lead to a heart attack. Amphetamine overdose may also lead to extreme restlessness, confusion, shaking and the bursting of blood vessels in the brain which can result in permanent brain damage.
Signs of Amphetamine Overdose
The following signs and symptoms may be present when an amphetamine overdose occurs:
- Restlessness or uncontrollable movements
- Tremors or shakes
- Rapid breathing as if you just ran a mile in two minutes
- Confusion or hallucinations
- Chest pain due to rapid heartbeat
- Panic attacks, paranoia or anxiety
- Heightened fear
- Nausea and vomiting
- Inability to control motor function
- Heart attack
What to Do if Amphetamine Overdose Occurs
If you suspect that an amphetamine overdose has occurred, it’s important to call 911 immediately for help! Do not let the fear of being in trouble stop you from calling for help!
If serious symptoms of an amphetamine overdose are present, contact your local emergency room, poison control center or hospital immediately for help. There are steps that can quickly be taken to reverse the overdose symptoms and by calling for help, you know that you’ve made a potentially lifesaving decision for the individual in need.
When you call for help, be prepared to talk to the emergency response team about the drug or suspected drug that was used, the amount used (if you know) and any other pertinent information that you may have about the individual who has overdosed and the type of drug that was used. Any information, even the smallest bit of information could be helpful in saving an individual who is overdosing on an amphetamine.
Treatment for Amphetamine Addiction
If overdose hasn’t occurred but you suspect that amphetamine addiction is a problem in your life, call our helpline at 1-800-895-1695. We can connect you with a counselor or treatment professional who can provide you with treatment for amphetamine addiction. There’s no need to let the addiction come to a point in which a dangerous or potentially fatal overdose occurs before seeking medical or professional treatment. We can help!